Alert archive / Arkansas / Tornado Warnings in 2022

Tornado Warning 47, NWS Memphis, TN

June 6, 2022Mississippi County, Arkansas; Lauderdale County, Tennessee

NWS Memphis, TN issued this tornado warning at Jun 6, 2022, 7:16 PM CDT for Mississippi County, Arkansas; Lauderdale County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2022, 7:16 PM CDT (00:16 UTC)
Expired
Jun 6, 2022, 7:45 PM CDT
In force
29 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Mississippi County, AR, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 47 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2022-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2022-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1541 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted.

438 
WFUS54 KMEG 070016
TORMEG
ARC093-TNC097-070045-
/O.NEW.KMEG.TO.W.0047.220607T0016Z-220607T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
716 PM CDT Mon Jun 6 2022

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  Northeastern Mississippi County in eastern Arkansas...
  West central Lauderdale County in west Tennessee...

* Until 745 PM CDT.
    
* At 716 PM CDT, a severe thunderstorm producing a tornado was
  located over Luxora, moving east at 10 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Luxora, Burdette, Ashport, Golddust, Keyes Port, O'Donnell Bend,
  Tuckertown and Rosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3571 8993 3580 8999 3588 8978 3572 8971
TIME...MOT...LOC 0016Z 253DEG 11KT 3576 8993 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

MJH
2 follow-up statements
830 
WWUS54 KMEG 070030
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
730 PM CDT Mon Jun 6 2022

ARC093-TNC097-070045-
/O.CON.KMEG.TO.W.0047.000000T0000Z-220607T0045Z/
Mississippi AR-Lauderdale TN-
730 PM CDT Mon Jun 6 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHEASTERN MISSISSIPPI AND WESTERN LAUDERDALE COUNTIES...
    
At 730 PM CDT, a severe thunderstorm producing a tornado was located
near Luxora, moving east at 15 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Ashport, Rosa and O'Donnell Bend. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3574 8986 3583 8991 3588 8978 3576 8973
TIME...MOT...LOC 0030Z 253DEG 11KT 3577 8988 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

MJH
933 
WWUS54 KMEG 070039
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
739 PM CDT Mon Jun 6 2022

ARC093-TNC097-070049-
/O.EXP.KMEG.TO.W.0047.000000T0000Z-220607T0045Z/
Mississippi AR-Lauderdale TN-
739 PM CDT Mon Jun 6 2022

...THE TORNADO WARNING FOR NORTHEASTERN MISSISSIPPI AND WESTERN
LAUDERDALE COUNTIES WILL EXPIRE AT 745 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

LAT...LON 3574 8986 3583 8991 3588 8978 3576 8973
TIME...MOT...LOC 0039Z 253DEG 11KT 3578 8985 

$$

MJH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jun 6, 6:48 PM CDT, 28 minutes earlier.

Area forecast discussion, Jun 6, 6:48 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
648 PM CDT Mon Jun 6 2022

.UPDATE...
See aviation discussion.

&&

.PREV DISCUSSION... /issued 256 PM CDT Mon Jun 6 2022/

DISCUSSION...
An unsettled pattern will prevail over the Midsouth through late
week, with showers and thunderstorms possible each day.

We start the forecast with zonal flow over much of the CONUS,
including the Midsouth. A subtropical height ridge was centered
over northern Mexico, extending into the southern half of TX and
the western Gulf of Mexico. As was the case last night and this
morning, storms will develop in the strong baroclinic zone over
the central plains, then ride the periphery of the ridge across
the Ozarks into the Midsouth Tuesday and Wednesday.

The storm track should shift slightly south Wednesday night and
Thursday, with greater rain chances focused along and south of a
weak surface cold front settling into east central AR and north MS.

Upper level flow will become increasingly meridional on Thursday,
as the the western U.S. upper ridge amplifies. A shortwave trof
and attendant MCS will pass from the central plains into the
Midsouth Friday morning. This As mentioned in the SPC extended
convective outlook for Day 5, this system will arrive with a
strong to severe thunderstorm threat. a few Rainfall and the
convective outflow-enhanced cold frontal passage will likely
limit daytime temperatures over previous forecasts.

The moderate temperatures won't last too long. The upper level
pattern will deamplify through the weekend, and the desert
Southwest upper ridge will expand eastward along the gulf coast.
By the middle of next week, strong ridging aloft will extend from
the desert southwest, across the southern plains and Midsouth,
into the Carolinas. This will shift the storm track from the
central plains into the upper Midwest and bring well above normal
temps to the Midsouth.

PWB

AVIATION...

Starting to see a few showers develop across the forecast area
this evening. Have removed thunder from most sites this evening as
it seems convection is not taking off and sustaining strength this
evening as we lose the heating of the day. May have to amend when
needed if convection takes off a little bit more than expected.
Have maintained VCSH for the next few hours. Expect mainly VFR
conditions outside of showers and a storms. Storms should develop
again tomorrow and they should be widely scattered throughout the
day.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 6, 6:42 PM CDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
642 PM CDT Mon Jun 6 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-080145-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
642 PM CDT Mon Jun 6 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

There is a slight risk for severe weather across portions of the
the Mid-South this evening. Damaging winds will be the primary
threat, but there is also a potential for marginally severe hail,
locally heavy rainfall, and a few tornadoes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong to severe storms will be possible across all of the Mid-
South Tuesday and Wednesday. Damaging winds will be the main
hazard but small hail and locally heavy rainfall will be possible
as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.
Additional activation is possible Tuesday and Wednesday. Please
relay any information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:25 PM CDTAreal Flood AdvisoryMEGMississippi4 hr
Jun 7, 3:16 PM CDTSevere Thunderstorm WarningMEGCross, Lee, Poinsett, St. Francis44 min
Jun 7, 3:55 PM CDTSpecial Weather StatementMEGPoinsett, St. Francis35 min
Jun 7, 4:16 PM CDTSpecial Weather StatementMEGGreene29 min
Jun 7, 4:29 PM CDTSpecial Weather StatementMEGMississippi31 min
Jun 7, 4:35 PM CDTAreal Flood AdvisoryMEGCraighead, Greene3 hr
Jun 7, 4:48 PM CDTSpecial Weather StatementMEGGreene27 min
Jun 7, 5:04 PM CDTFlash Flood WarningMEGGreene116 min
Jun 6, 7:38 PM CDTTornado Warning Tornado observedMEGCrockett, Gibson, Madison26 min
Jun 6, 7:57 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll48 min
Jun 6, 8:57 PM CDTSpecial Weather StatementMEGShelby48 min
Jun 6, 9:25 PM CDTSpecial Weather StatementMEGCarroll50 min
Jun 6, 10:04 PM CDTSpecial Weather StatementMEGHaywood, Madison26 min
Jun 6, 10:16 PM CDTSpecial Weather StatementMEGHenry29 min
Jun 6, 10:49 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Decatur41 min
Jun 7, 3:38 PM CDTAreal Flood AdvisoryMEGDyer3 hr
Jun 7, 4:43 PM CDTSevere Thunderstorm WarningMEGHenry, Weakley22 min
Jun 7, 4:55 PM CDTSpecial Weather StatementMEGLauderdale, Tipton35 min
Jun 7, 5:41 PM CDTSpecial Weather StatementMEGHenderson34 min

Nearby

Tornado Warnings in Arkansas, 2022Tornado Warnings in Tennessee, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.